Puerto Rico, 2010Damaging Winds in Puerto Rico, July 17, 2010
July 17, 2010 · NWS SJU · 8 events in 5 counties and zones
During the early afternoon of Saturday July 17, a squall line affected the grounds of the Olympic Stadium in the City of Mayaguez, where the Opening Ceremony for the the Mayaguez 2010 Central American Games was to be held later during the afternoon. The squall line reached the city of Mayaguez, producing strong gusty winds that downed a scaffold equipped with lighting equipment at the Isidoro…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 7
- Property damage
- $543,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
During the early afternoon of Saturday July 17, a squall line affected the grounds of the Olympic Stadium in the City of Mayaguez, where the Opening Ceremony for the the Mayaguez 2010 Central American Games was to be held later during the afternoon. The squall line reached the city of Mayaguez, producing strong gusty winds that downed a scaffold equipped with lighting equipment at the Isidoro Garcia Park, near the Mayaguez coast. Several persons were injured and some vehicles were damaged as the platform fell to the ground. Downed trees and power lines were reported in several municipalities of western Puerto Rico. Officials were forced to delay the Opening Ceremony.The NOS-NWLON sensor at the Penuelas-Guayanilla Bay reported a wind gust to 53 mph at 12:17 pm as the squall line moved through. The Cabo Rojo National Wildlife Refuge sensor recorded at wind gust to 48 mph at 1:14 pm. Data from the Puerto Rico Electric Power Company (PREPA) wind sensor at El Mani site near the Mayaguez airport, indicated wind gusts of around 33 mph at 1230 pm, 36 mph at 1245 pm, and 30 mph at 1:00 pm. The PREPA net highest wind gust was recorded at La Parguera sensor in Lajas where a 46 mph gust was recorded around 12 noon. Other locations in Puerto Rico recorded wind gusts that varied from 35-45 mph. Initial local and national media reports attributed this wind event to a tornado or a waterspout that had moved inland. However, most of the evidence indicates that it was an outflow boundary that propagated from the east southeast to the west northwest.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Jul 17, 6:23 AM AST, 5 hours 54 minutes earlier.
Area forecast discussion, Jul 17, 6:23 AM AST, 5 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
623 AM AST SAT JUL 17 2010
.SYNOPSIS...TUTT LOW WILL REMAIN LOCATED NORTH OF THE LOCAL AREA
THROUGH TONIGHT BEFORE MOVING NORTH SUNDAY...AS WEAK UPPER LEVEL
HIGH PRESSURE EXTENDS ACROSS PART OF THE NORTHEAST CARIBBEAN
MONDAY AND TUESDAY. A TROPICAL WAVE WILL MOVE ACROSS THE LOCAL
AREA LATE SUNDAY NIGHT THROUGH MONDAY.
&&
.DISCUSSION...FOR TODAY THROUGH EARLY TONIGHT...ANOTHER SURGE OF
MOISTURE FROM THE SOUTHEAST WILL ENCOMPASS THE LOCAL AREA...
ALTHOUGH THE DEEPEST MOISTURE MAY REMAIN JUST SOUTH OF THE LOCAL
ISLANDS. NONETHELESS...THIS MOISTURE WILL COMBINE WITH VERY
FAVORABLE UPPER LEVEL CONDITIONS FROM THE AFOREMENTIONED TUTT AND
LOCAL EFFECTS...TO PRODUCE A GOOD DEAL OF CLOUDINESS...SHOWERS AND
A FEW THUNDERSTORMS ACROSS THE LOCAL ISLANDS. SOME OF THESE
SHOWERS AND STORMS WILL CONTAIN VERY HEAVY RAINFALL AND FREQUENT
LIGHTNING. RATHER QUICK CELL MOTION AGAIN TODAY SHOULD KEEP MOST
FLOODING LOCALIZED...BUT INTENSE RAINFALL RATES AND TRAINING OF
ECHOES COULD BECOME A PROBLEM AGAIN AND WILL NEED TO BE WATCHED.
FOR LATER TONIGHT AND SUNDAY...AN OVERALL "DRIER" TREND IS
EXPECTED...BUT THERE WILL STILL BE SOME CONVECTIVE ACTIVITY...
ESPECIALLY OVER THE CENTRAL AND WESTERN INTERIOR...WEST AND
SOUTHWEST SECTIONS OF PUERTO RICO DURING THE LATE MORNING AND
AFTERNOON HOURS.
FOR SUNDAY NIGHT THROUGH MONDAY AND PROBABLY TUESDAY...MOISTURE
ASSOCIATED WITH THE NEXT TROPICAL WAVE IS EXPECTED TO BEGIN
AFFECTING THE FA LATE SUNDAY NIGHT/EARLY MONDAY...WITH WAVE AXIS
EXPECTED TO CROSS THE LOCAL ISLANDS GENERALLY DURING MONDAY. THIS
TROPICAL WAVE AND ITS ASSOCIATED MOISTURE WILL AGAIN INTERACT WITH
LOCAL EFFECTS AND FAVORABLE UPPER LEVEL CONDITIONS...TO PRODUCE
ANOTHER ROUND OF VERY ACTIVE WEATHER...WITH SHOWERS AND
THUNDERSTORMS...LIGHTNING AND GUSTY WINDS ACROSS THE LOCAL
ISLANDS...PROBABLY BEGINNING LATE SUNDAY NIGHT/EARLY MONDAY AND
LIKELY CONTINUING THROUGH MONDAY NIGHT AND POSSIBLY TUESDAY.
&&
.AVIATION...OUTSIDE OF CONVECTIVE AREAS AND BANDS...MAINLY VFR
CONDITIONS ARE EXPECTED. HOWEVER...AS AREAS AND BANDS OF SHOWERS
AND INTENSE THUNDERSTORMS MOVE ACROSS/DEVELOP OVER THE LOCAL
ISLANDS AND TAF SITES...MVFR AND EVEN BRIEF IFR CONDITIONS...
MOUNTAIN OBSCURATIONS AND SURFACE WIND GUSTS TO 30 KNOTS ARE
EXPECTED TO OCCUR LATER TODAY THROUGH AT LEAST THE FIRST PART OF
TONIGHT.
&&
.MARINE...GENERALLY EXPECT WINDS OF 13 TO 21 KNOTS AND SEAS OF 4
TO 8 FEET ACROSS THE REGIONAL WATERS THROUGH MONDAY. ROUGH AND
HAZARDOUS MARINE CONDITIONS WILL CONTINUE ACROSS THE LOCAL
ATLANTIC OFF SHORE WATERS THROUGH EARLY SUNDAY...WHERE A SMALL
CRAFT ADVISORY REMAINS IN EFFECT. SMALL BOAT OPERATORS SHOULD
EXERCISE CAUTION ACROSS MOST OF THE REMAINING LOCAL WATERS TODAY.
PLEASE REFER TO SJUCWFSJU FOR THE LATEST FORECAST DETAILS.
&&
.SITE SUPPORT...THE XXI CENTRAL AMERICAN AND CARIBBEAN SPORT
GAMES MAYAGUEZ 2010 KICK OFF IN MAYAGUEZ LATE THIS AFTERNOON AND
THIS EVENING WITH THE OPENING CEREMONY. THE GAMES WILL THEN RUN
THROUGH SUNDAY AUGUST 1. WFO SAN JUAN WILL BE PROVIDING ON SITE
AND IN OFFICE TEAM SUPPORT TO THE PUERTO RICO EMERGENCY MANAGEMENT
AGENCY (PREMA) AND OTHER FEDERAL AGENCIES THROUGH THIS EVENT. THE
FIRST ON SITE TEAM MEMBERS ARE IN PLACE IN MAYAGUEZ AND DAILY
BRIEFINGS FOR EMERGENCY MANAGEMENT OFFICIALS ARE SCHEDULED TO
BEGIN ON SUNDAY AT 9 AM.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 88 79 90 79 / 70 70 40 80
STT 88 78 89 79 / 70 70 30 80
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...SMALL CRAFT ADVISORY AMZ710.
VI...SMALL CRAFT ADVISORY AMZ710.
&&
BCS
Hazardous weather outlook, Jul 17, 6:30 AM AST, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN
ISLANDS
NATIONAL WEATHER SERVICE SAN JUAN PR
630 AM AST SAT JUL 17 2010
AMZ710>745-PRZ001>013-181030-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
630 AM AST SAT JUL 17 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE
ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
CONTINUED MOIST FLOW BEHIND A TROPICAL WAVE WILL BRING SHOWERS AND
SCATTERED THUNDERSTORMS TO MUCH OF THE ISLAND. AREAS OF LOCAL
URBAN AND SMALL STREAM FLOODING ARE EXPECTED IN THE MORNING WHEN
THE HEAVIEST PATCH ARRIVES...MAINLY IN THE SOUTHERN HALF OF THE ISLAND.
URBAN AND SMALL STREAM FLOODING IN THE WEST IS POSSIBLE IN
ISOLATED PLACES THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NUMEROUS SHOWERS ARE EXPECTED SUNDAY WITH WIDESPREAD RAIN ON MONDAY.
URBAN AND SMALL STREAM FLOODING IS LIKELY IN AREAS AND A FEW
PLACES MAY EXPERIENCE RISES IN MAIN-STEM RIVERS THAT APPROACH OR
EXCEED FLOOD STAGES MONDAY. TUESDAY RAINS WILL CONTINUE BUT SHOULD
NOT BE AS HEAVY...SOME URBAN AND SMALL STREAM FLOODING IS EXPECTED
THEN. WEDNESDAY THROUGH FRIDAY HEAVY RAINS ARE EXPECTED IN
ISOLATED AREAS ONLY.
.SPOTTER INFORMATION STATEMENT...SPOTTER REPORTS ARE ENCOURAGED.
AMZ715-725-VIZ001-002-181030-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
630 AM AST SAT JUL 17 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND
THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
GUTS MAY RUN FULL FROM HEAVY RAINS POSSIBLE ON MONDAY OTHERWISE NO
HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...RAINFALL REPORTS OF GREATER THAN
ONE INCH ARE WELCOME.
In the hours before
Special weather statement, Jul 17, 11:02 AM AST, 1 hour 15 minutes before
PRC015-035-037-057-069-085-095-103-109-123-129-133-151-171530-
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
1057 AM AST SABADO 17 DE JULIO DE 2010
EL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN HA EMITIDO UN
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO EN EFECTO HASTA
LAS 11:30 AM PARA LAS PERSONAS EN LOS SIGUIENTES MUNICIPIOS EN
PUERTO RICO
CAYEY...SAN LORENZO...LAS PIEDRAS...ARROYO...PATILLAS...
MAUNABO...NAGUABO...CEIBA...GUAYAMA...HUMACAO...SALINAS...SANTA
ISABEL Y YABUCOA
INCLUYENDO LAS SIGUIENTES AREAS
AGUAS CLARAS...ANTON RUIZ...ARROYO...BUENA VISTA...CEIBA...
COCO...COQUI...CORAZON...GUAYAMA...HUMACAO...JAUCA...JOBOS...
SALINAS...MARTORELL...NAGUABO...OLIMPO...PALMAS Y ROOSEVELT
ROADS
A LAS 1051 AM AST...EL RADAR DOPPLER DEL SERVICIO NACIONAL DE
METEOROLOGIA INDICO UNA LINEA DE TRONADAS A 8 MILLAS AL SURESTE DE
MARTORELL...O ALREDEDOR DE 6 MILLAS AL SURESTE DE
YABUCOA...MOVIENDOSE AL OESTE NOROESTE A 30 MPH. ESTAS TRONADAS HAN
PRODUCIDO RAFAGAS DE 40 Y 45 MPH SOBRE TIERRA. RESIDENTES DEBEN
ANTICIPAR VIENTOS FUERTES POR UN PERIODO DE 10 A 20 MINUTOS A MEDIDA
QUE SE VAN DISIPANDO. AGUACEROS FUERTES Y RELAMPAGOS DE NUBE A SUELO
SON POSIBLES.
SNELL/ALAMOSpecial weather statement, Jul 17, 11:37 AM AST, 40 minutes before
PRC001-019-021-031-033-039-043-045-047-051-059-061-073-075-087-101-
105-107-111-113-127-135-137-141-143-145-149-153-171630-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
1137 AM AST SAT JUL 17 2010
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SPECIAL WEATHER
STATEMENT EFFECTIVE UNTIL 1230 PM AST FOR PEOPLE IN THE FOLLOWING
MUNICIPALITIES
IN PUERTO RICO
BAYAMON...CIALES...COAMO...COROZAL...COMERIO...BARRANQUITAS...
JAYUYA...ADJUNTAS...OROCOVIS...NARANJITO...MOROVIS...TOA ALTA...
UTUADO...YAUCO...VILLALBA...VEGA ALTA...DORADO...GUAYANILLA...
GUAYNABO...CAROLINA...JUANA DIAZ...PONCE...CATANO...VEGA BAJA...
SAN JUAN...PENUELAS...LOIZA AND TOA BAJA
INCLUDING THE FOLLOWING LOCATIONS
ADJUNTAS...BARAHONA...BARRANQUITAS...BAYAMON...CAMPANILLA...
CANDELARIA...CANDELARIA ARENAS...CAROLINA...CATANO...CIALES...
COROZAL...COTO LAUREL...FRANQUEZ...GALATEO...GUAYABAL...
GUAYANILLA...GUAYNABO...H. RIVERA COLON...JAYUYA...LEVITTOWN...
MOROVIS...NARANJITO...PAJAROS...PENUELAS...TOA ALTA...SAN
JOSE...RIO LAJAS...SABANA SECA...SAN JUAN...SANTO DOMINGO...
TALLABOA ALTA AND VILLALBA
AT 1131 AM AST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS ACROSS SOUTHEAST PUERTO RICO MOVING AT GREATER
THAN 35 MPH TO THE NORTHWEST. THIS LINE WILL BRING GUSTY WINDS OF 35
TO 45 MPH TO MOST AREAS IN ITS PATH IN SOUTH AND CENTRAL PUERTO RICO
WITH SOME LESSER GUSTS IN THE SAN JUAN METROPOLITAN AREA BEFORE NOON
AST. THE LINE APPEARS TO BE MAINTAINING STRENGTH AS IT MOVES THROUGH
PUERTO RICO.
SNELLSpecial weather statement, Jul 17, 11:52 AM AST, 25 minutes before
PRC001-011-013-017-023-027-039-051-054-055-059-065-067-073-079-081-
083-091-093-097-101-107-111-113-121-125-131-137-141-143-145-153-
171645-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
1152 AM AST SAT JUL 17 2010
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SPECIAL WEATHER
STATEMENT EFFECTIVE UNTIL 1245 PM AST FOR PEOPLE IN THE FOLLOWING
MUNICIPALITIES
IN PUERTO RICO
HORMIGUEROS...CIALES...FLORIDA...JAYUYA...ADJUNTAS...MARICAO...
OROCOVIS...MOROVIS...SABANA GRANDE...SAN GERMAN...SAN
SEBASTIAN...UTUADO...YAUCO...VEGA ALTA...LAS MARIAS...LARES...
DORADO...GUAYANILLA...BARCELONETA...CAMUY...GUANICA...HATILLO...
MANATI...PONCE...CABO ROJO...MAYAGUEZ...VEGA BAJA...PENUELAS...
TOA BAJA...LAJAS...ANASCO AND ARECIBO
INCLUDING THE FOLLOWING LOCATIONS
ADJUNTAS...ARECIBO...BAJADERO...BARAHONA...BARCELONETA...
BRENAS...CABO ROJO...CIALES...COTO NORTE...DORADO...FLORIDA...
FRANQUEZ...GUANICA...GUAYANILLA...HORMIGUEROS...IMBERY...
JAYUYA...LA ALIANZA...LA LUISA...LAJAS...LARES...MANATI...
MAYAGUEZ...MIRANDA...MONSERRATE...MOROVIS...YAUCO...PALOMAS...
PENUELAS...RAFAEL CAPO...RAFAEL GONZALEZ...SABANA GRANDE...SAN
ANTONIO...SAN GERMAN...SANTO DOMINGO...TOA BAJA...UTUADO...VEGA
ALTA...VEGA BAJA AND PUERTO REAL
AT 1137 AM AST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS MOVING RAPIDLY ACROSS CENTRAL PUERTO RICO WITH
DAMAGING 35 TO 45 MPH WINDS WILL MOVE INTO WESTERN PUERTO RICO
BEFORE 12:15 AM AST. THIS LINE WILL ALSO BE ACCOMPANIED BY DANGEROUS
LIGHTNING AND HEAVY RAINS. PERSONS IN OPEN OR EXPOSED AREAS SHOULD
TAKE SHELTER.
SNELLSpecial weather statement, Jul 17, 11:52 AM AST, 25 minutes before
PRC001-019-021-031-033-039-043-045-047-051-059-061-073-075-087-101-10
5-107-111-113-127-135-137-141-143-145-149-153-171630-
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
1137 AM AST SABADO 17 DE JULIO DE 2010
EL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN HA EMITIDO UN
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO EN EFECTO HASTA
LAS 12:30 PM PARA LAS PERSONAS EN LOS SIGUIENTES MUNICIPIOS EN
PUERTO RICO
BAYAMON...CIALES...COAMO...COROZAL...COMERIO...BARRANQUITAS...
JAYUYA...ADJUNTAS...OROCOVIS...NARANJITO...MOROVIS...TOA ALTA...
UTUADO...YAUCO...VILLALBA...VEGA ALTA...DORADO...GUAYANILLA...
GUAYNABO...CAROLINA...JUANA DIAZ...PONCE...CATANO...VEGA BAJA...
SAN JUAN...PENUELAS...LOIZA Y TOA BAJA
INCLUYENDO LAS SIGUIENTES AREAS
ADJUNTAS...BARAHONA...BARRANQUITAS...BAYAMON...CAMPANILLA...
CANDELARIA...CANDELARIA ARENAS...CAROLINA...CATANO...CIALES...
COROZAL...COTO LAUREL...FRANQUEZ...GALATEO...GUAYABAL...
GUAYANILLA...GUAYNABO...H. RIVERA COLON...JAYUYA...LEVITTOWN...
MOROVIS...NARANJITO...PAJAROS...PENUELAS...TOA ALTA...SAN
JOSE...RIO LAJAS...SABANA SECA...SAN JUAN...SANTO DOMINGO...
TALLABOA ALTA Y VILLALBA
A LAS 1131 AM AST...EL RADAR DOPPLER DEL SERVICIO NACIONAL DE
METEOROLOGIA INDICO UNA LINEA DE TRONADAS A TRAVES DEL SURESTE DE
PUERTO RICO MOVIENDOSE A MAS DE 35 MPH HACIA EL NOROESTE. ESTA LINEA
TRAERA VIENTOS EN RAFAGAS DE 35 A 45 MPH EN LA MAYORIA DE LAS AREAS
EN SU CAMINO EN EL SUR CENTRAL DE PUERTO RICO CON ALGUNAS RAFAGAS
MENOS FUERTES EN EL AREA METROPOLITANA DE SAN JUAN ANTES DEL
MEDIODIA. LA LINEA APARENTA MANTENER SU FORTALEZA A MEDIDA QUE SE
MUEVE A TRAVES DE PUERTO RICO.
SNELL/ALAMOSpecial weather statement, Jul 17, 11:59 AM AST, 18 minutes before
PRC001-011-013-017-023-027-039-051-054-055-059-065-067-073-079-081-
083-091-093-097-101-107-111-113-121-125-131-137-141-143-145-153-
171645-
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
1159 AM AST SAT JUL 17 2010
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SPECIAL WEATHER
STATEMENT EFFECTIVE UNTIL 1245 PM AST FOR PEOPLE IN THE FOLLOWING
MUNICIPALITIES
IN PUERTO RICO
HORMIGUEROS...CIALES...FLORIDA...JAYUYA...ADJUNTAS...MARICAO...
OROCOVIS...MOROVIS...SABANA GRANDE...SAN GERMAN...SAN
SEBASTIAN...UTUADO...YAUCO...VEGA ALTA...LAS MARIAS...LARES...
DORADO...GUAYANILLA...BARCELONETA...CAMUY...GUANICA...HATILLO...
MANATI...PONCE...CABO ROJO...MAYAGUEZ...VEGA BAJA...PENUELAS...
TOA BAJA...LAJAS...ANASCO AND ARECIBO
INCLUDING THE FOLLOWING LOCATIONS
ADJUNTAS...ARECIBO...BAJADERO...BARAHONA...BARCELONETA...
BRENAS...CABO ROJO...CIALES...COTO NORTE...DORADO...FLORIDA...
FRANQUEZ...GUANICA...GUAYANILLA...HORMIGUEROS...IMBERY...
JAYUYA...LA ALIANZA...LA LUISA...LAJAS...LARES...MANATI...
MAYAGUEZ...MIRANDA...MONSERRATE...MOROVIS...YAUCO...PALOMAS...
PENUELAS...RAFAEL CAPO...RAFAEL GONZALEZ...SABANA GRANDE...SAN
ANTONIO...SAN GERMAN...SANTO DOMINGO...TOA BAJA...UTUADO...VEGA
ALTA...VEGA BAJA AND PUERTO REAL
AT 1137 AM AST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS MOVING RAPIDLY ACROSS CENTRAL PUERTO RICO WITH
DAMAGING 35 TO 45 MPH WINDS WILL MOVE INTO WESTERN PUERTO RICO
BEFORE 12:15 PM AST. THIS LINE WILL ALSO BE ACCOMPANIED BY DANGEROUS
LIGHTNING AND HEAVY RAINS. PERSONS IN OPEN OR EXPOSED AREAS SHOULD
TAKE SHELTER.
SNELLSpecial weather statement, Jul 17, 12:00 PM AST, 17 minutes before
PRC001-011-013-017-023-027-039-051-054-055-059-065-067-073-079-081-08
3-091-093-097-101-107-111-113-121-125-131-137-141-143-145-153-171645-
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
1152 AM AST SABADO 17 DE JULIO DE 2010
EL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN HA EMITIDO UN
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO EN EFECTO HASTA
LAS 12:45 PM PARA LAS PERSONAS EN LOS SIGUIENTES MUNICIPIOS EN
PUERTO RICO
HORMIGUEROS...CIALES...FLORIDA...JAYUYA...ADJUNTAS...MARICAO...
OROCOVIS...MOROVIS...SABANA GRANDE...SAN GERMAN...SAN
SEBASTIAN...UTUADO...YAUCO...VEGA ALTA...LAS MARIAS...LARES...
DORADO...GUAYANILLA...BARCELONETA...CAMUY...GUANICA...HATILLO...
MANATI...PONCE...CABO ROJO...MAYAGUEZ...VEGA BAJA...PENUELAS...
TOA BAJA...LAJAS...ANASCO Y ARECIBO
INCLUYENDO LAS SIGUIENTES AREAS
ADJUNTAS...ARECIBO...BAJADERO...BARAHONA...BARCELONETA...
BRENAS...CABO ROJO...CIALES...COTO NORTE...DORADO...FLORIDA...
FRANQUEZ...GUANICA...GUAYANILLA...HORMIGUEROS...IMBERY...
JAYUYA...LA ALIANZA...LA LUISA...LAJAS...LARES...MANATI...
MAYAGUEZ...MIRANDA...MONSERRATE...MOROVIS...YAUCO...PALOMAS...
PENUELAS...RAFAEL CAPO...RAFAEL GONZALEZ...SABANA GRANDE...SAN
ANTONIO...SAN GERMAN...SANTO DOMINGO...TOA BAJA...UTUADO...VEGA
ALTA...VEGA BAJA Y PUERTO REAL
A LAS 1137 AM AST...EL RADAR DOPPLER DEL SERVICIO NACIONAL DE
METEOROLOGIA INDICO UNA LINEA DE TRONADAS MOVIENDOSE RAPIDAMENTE A
TRAVES DEL AREA CENTRAL DE PUERTO RICO CON VIENTOS DE 35 A 45 MPH Y
LA LINEA LLEGARA AL OESTE DE PUERTO RICO PARA LAS 12:15 PM AST. ESTA
LINEA TAMBIEN ESTARA ACOMPANADA POR RELAMPAGOS PELIGROSOS Y
AGUACEROS FUERTES. PERSONAS EN AREAS EXPUESTAS DEBERIAN BUSCAR UN
LUGAR SEGURO.
SNELL/ALAMOThunderstorm Wind, Penuelas
- When
- July 17, 12:17 PM AST
- Where
- Penuelas County, 6.04 mi SSW of Penuelas
- Measured
- 46 kt (53 mph) measured gust
- Property damage
- $5,000
- Reported by
- Mesonet
- Coordinates
- 17.972, -66.762
The Penuelas Guayanilla NOS NWLON weather sensor recorded sustained winds of 41 mph with gusts to 53 mph from the south at 12:17 PM, as a squall line moved west northwest. Sustained winds from 33-38 mph with gusts between 38-47 mph were recorded between 12:27 -13:08 AST from the south and south southeast.
Thunderstorm Wind, Mayaguez
- When
- July 17, 12:20 PM AST
- Where
- Mayaguez County, 2.25 mi WSW of Mayaguez to 1.67 mi WNW of Mayaguez
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 18.186, -67.151
A number of power poles and trees were reported down.
Thunderstorm Wind, Mayaguez
- When
- July 17, 12:45 PM AST
- Where
- Mayaguez County, 2.45 mi WSW of Mayaguez to 2.34 mi W of Mayaguez
- Measured
- 45 kt (52 mph) estimated gust
- Injuries
- 7 direct, 0 indirect
- Property damage
- $500,000
- Reported by
- Emergency Manager
- Coordinates
- 18.192, -67.156
Strong gusty winds downed a scaffold equipped with lightning equipment at the Olympic Stadium along road 102 in Mayaguez. Seven persons were reported injured and some automobiles were damaged as the scaffold fell down.
Thunderstorm Wind, Lajas
- When
- July 17, 1:00 PM AST
- Where
- Lajas County, 2.29 mi SW of Lajas to 1.94 mi S of Lajas
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Mesonet
- Coordinates
- 17.974, -67.052
A squall line produced strong winds at La Parguera.
Thunderstorm Wind, Mayaguez
- When
- July 17, 1:08 PM AST
- Where
- Mayaguez County, 2.84 mi WNW of Mayaguez
- Measured
- 28 kt (32 mph) measured gust
- Property damage
- $15,000
- Reported by
- Mesonet
- Coordinates
- 18.218, -67.159
A 32 mph wind gust from the south southeast was recorded at the PRSN MGZP4 station in Mayaguez as a squall line moved west northwest. Downed trees were reported along roads PR 308, PR 100, PR 108, and PR 102.
Thunderstorm Wind, Cabo Rojo
- When
- July 17, 1:14 PM AST
- Where
- Cabo Rojo County, 4.76 mi SSW of Cabo Rojo
- Measured
- 42 kt (48 mph) measured gust
- Property damage
- $5,000
- Reported by
- Mesonet
- Coordinates
- 17.971, -67.168
The Cabo Rojo RAWS station at the National Wildlife Refuge recorded a sustained wind of 29 mph with a gust to 48 mph from the east southeast at 1:14 pm and 1:43 pm. Several wind gusts between 42-45 mph were recorded between 2:34-3:43 pm. A downed tree was reported by emergency along road 308 in Cabo Rojo.
Thunderstorm Wind, Mayaguez
- When
- July 17, 1:20 PM AST
- Where
- Mayaguez County, 6.96 mi SSW of Mayaguez to 4.45 mi SSW of Mayaguez
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 18.107, -67.160
A downed tree was reported along highway 100 in Mayaguez besides the Westernbank.
Thunderstorm Wind, Arecibo
- When
- July 17, 1:28 PM AST
- Where
- Arecibo County, 4.68 mi NNW of Arecibo
- Measured
- 23 kt (26 mph) measured gust
- Property damage
- $3,000
- Reported by
- Mesonet
- Coordinates
- 18.481, -66.702
Southeast winds gusting to 26 mph were recorded at the NDBC AROP4 station in Arecibo.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Kentucky, July 17 to 18, 20104 deaths · $67,000 · 50 kt wind · 15 events
- Tornadoes and Hail in Minnesota, July 17 to 22, 2010$7.3 million · EF0 · 67 events
- Flash Flooding and Hail in Iowa, July 17 to 18, 2010$3.9 million · 1.75 in hail · 68 events
- Excessive Heat in Missouri, July 17, 201013 injured · 29 events
- Flash Flood and Damaging Winds in Iowa, July 17 to 18, 2010$1.3 million · 84 kt wind · 20 events
- Heat in Nebraska, July 17, 201012 injured · 23 events
- Hail and Damaging Winds in Pennsylvania, July 17, 20101 injured · $300,000 · 1 in hail · 12 events
- Tornado and Flash Flooding in Minnesota, July 17 to 18, 2010$210,000 · EF0 · 21 events
- Flash Flood and Hail in South Dakota, July 17, 20103 injured · $80,000 · 2 in hail · 16 events
- Damaging Winds and Lightning Strikes in North Carolina, July 17, 20102 injured · $85,000 · 50 kt wind · 17 events
- Hail and Damaging Winds in New York, July 17, 20101 injured · $27,000 · 1.5 in hail · 36 events
- Hail and Damaging Winds in Massachusetts, July 17, 2010$125,000 · 1 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 253210, 250312, 250238, 250242, 250288, 250240, 250241, 250279.